MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNANTED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNANTED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 41101
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the device was damaged since there was a catheter obstruction.The patient's status at the time of the report was alive no injury.
 
Additional Manufacturer Narrative
Confirmed catalog and lot number were correct when originally reported the event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The ventricular catheter was returned in two segments the longest segment returned was 8.25 inches in length and the other as 6.4 inches in length.Due to this damage, the catheter could not be tested for patency and leakage.Water was flushed through both segments of the catheter with no obstruction.Therefore, the nature of the complaint could not be replicated by the laboratory personnel.The ends of the segments were damaged.It is unknown how this damage occurred.The instructions for use for the strata nsc lumboperitoneal shunt system cautions, ¿care must be taken in the routing of catheters to prevent kinking and needless abrasion along their course.Abrasion can result in premature catheter failure (fracture).¿ the catheter met the requirement for tensile testing.Proteinaceous debris was observed on the catheter.All catheters are 100% inspected at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNANTED, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8558143
Report Number2021898-2019-00160
Device Sequence Number19375467
Product Code JXG
UDI-Device Identifier00643169466500
UDI-Public00643169466500
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number41101
Device Catalogue Number41101
Device Lot NumberE4490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/24/2019
07/18/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date07/17/2019
08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;